Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 3 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
My buddy is withdrawaling from <30mg of hydrocodone or <20mg of oxycodone a day never exceeding 40mg of hydro or 30 of oxy for the past year.he Has been withdrawaling for about 10 days but about every 24-72hrs he takes 5-7.5mg's of percocet. The withdrawals seems to get lighter after each dose, but are lengthy. He was wondering if each time he takes a dose if it is restarting his withdrawal? I would appreciate any useful information. This friend knows his wtihdrawals are mild compared to many, but still uncomfortable(muscle/bone aches,frequent bm's but not diahrea, RLS and insomnia)
SWIM cut down on a daily bases until he/she got to a point that it would
be really difficult to cut down anymore. At this point, SWIM went cold
turkey and the worst of it only lasted about 3 days.
10 days seems like a really long period, so SWIM thinks that your friend is
definitely dragging it out. If your friend would just stop right where he/she
is at, in 3 days 90% of the physical should be gone. After that, your friend
should really get to some meetings or get out and get active to keep their
mind off of it. First couple of months is the hardest, but your friend CAN DO IT!
Also, if it's opiates your friend is having a problem with, SWIM would
recommend trying some Kratom for about 4 to 5 days. It will really help
with the physical pain and symptoms. After that, your friend should be
good to go.
Tell your friend to hang in there, he/she can make it!
My friend would also like to note that this has bee going on for longer than 10 days in actuality. This friend had a chronic back condition and was treated with opiates for a year before being cut off. When cut off a few weeks ago this friend went from 30mg a day (7.5mg of hydro 4x daily) to 30mg of codeine 3x a day for about 4-5days, the friend could feel withdrawals setting in during the codeine drop down but not as intense, since then the friend has been going through wd's for about 24-72hrs before breaking down and taking a 5mg percocet, which this friend notices a lot more of an effect than this has had in a long long time, so the friend knows his tolerance has gone down a lot. That has been going on for about 10 days, but the overall cut down has been going on for close to three weeks. My friend thought this might be useful, and appreciates the responses so far.
'SWIM' has a theory on this. The 8-72 hour is said to work for H users, 8 hours of use must be coupled with 72 hours of opiate free time and the user can not shift it so its 72-8-8-72 - 'SWIM' thinks thats a load of shit though. After 2 weeks clean One using session did result in 2-3 days of physical width drawl. However after a month clean one using session had a different effect - more itching and less high, in addition little physical width drawl.
The thing that should be noted is the problem is not really physical width drawl. One using session usually stimulates a intense craving session that lasts 1-2 weeks. Its so intense one might think stealing a car and shooting at the cops to get dope is a good idea.
Its good to look at patterns of behavior and thought process and not to justify actions when one knows they are headed into active addiction.
From my friends personal experience if swim uses the first 30 days or so after stopping all opiate use swim will have physical w/d's (that are mild),but the mental withdrawal will increase from mild to excruciating.Everyone has a different take on this,but either you use or don't.make a decision and don't look back.
My friend(Dave) has 8 weeks in the morning, basically done C/T from a dosage that ,now that he looks back on it is incredible to live through.
If swim read the OP right he's taking 5 7.5 mg percoset every 24-72 hours? Thats actually a heavy dose of oxycodone, 5x7.5=37.5mg oxycodone which is about the amount they said they were taking before. Just go cold turkey. Acetaminophen is bad for your liver. blah blah blah.
I assume that's 5 TO 7.5mg a day. If it's 5 TIMES 7.5mg a day, that's still a heavy dose. Depends how long he's been at that 5mg/day... if he's been down to that level consistently for the 10 days, he's stabilized at that level and might as well make a plan to quit.
Someone who knows told me that it's actually impossible to take 5mg/day in this situation for very long. He'll either revert to original habit or quit, so time to make a choice.